Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 133, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 2022, 12:32 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 12:32 PM PDT (19:32 UTC)
- Expired
- Aug 11, 2022, 6:15 PM PDT
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 97 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WGUS55 KVEF 101932
FFWVEF
NVC003-102230-
/O.NEW.KVEF.FF.W.0133.220810T1932Z-220810T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1232 PM PDT Wed Aug 10 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Clark County in southern Nevada...
* Until 330 PM PDT.
* At 1232 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Spring Mountains, Hilltop Campground and Mahogany Grove
Campground, Lee Canyon Rd, and US-95 between Cold Canyon Rd and
Kyle Canyon Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3631 11562 3641 11569 3647 11563 3655 11553
3654 11551 3649 11543 3646 11540 3644 11538
3639 11532 3635 11539 3630 11553
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz5 follow-up statements
829
WGUS75 KVEF 102054
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
154 PM PDT Wed Aug 10 2022
NVC003-102230-
/O.CON.KVEF.FF.W.0133.000000T0000Z-220810T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
154 PM PDT Wed Aug 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM PDT THIS
AFTERNOON FOR NORTHWESTERN CLARK COUNTY...
At 154 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain has decreased across the warned area. However, between 1.5 and
2.5 inches of rain has fallen and runoff from the storms will
continue. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Spring Mountains, Hilltop Campground, Mahogany Grove Campground,
Lee Canyon Rd and US-93 between Cold Creek Rd and Kyle Canyon Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3631 11562 3641 11569 3647 11563 3655 11553
3654 11551 3649 11543 3646 11540 3644 11538
3639 11532 3635 11539 3630 11553
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz003
RWUS32 KVEF 102226
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
326 PM PDT Wed Aug 10 2022
NVC003-102236-
/O.EXP.KVEF.FF.W.0133.000000T0000Z-220810T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
326 PM PDT Wed Aug 10 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 330 PM PDT THIS AFTERNOON FOR
NORTHWESTERN CLARK COUNTY...
Heavy rainfall that prompted the Flash Flood Warning has ended. No
additional flooding is expected to pose a threat. Please continue to
heed remaining road closures and avoid driving through any roads
with flowing water.
A Flood Watch remains in effect until 1200 AM PDT tonight for
portions of northwest Arizona, southeast California and Nevada.
LAT...LON 3631 11562 3641 11569 3647 11563 3655 11553
3654 11551 3649 11543 3646 11540 3644 11538
3639 11532 3635 11539 3630 11553
$$
TB3676
WGUS45 KVEF 112211
FFWVEF
AZC015-120115-
/O.NEW.KVEF.FF.W.0133.220811T2211Z-220812T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
311 PM PDT Thu Aug 11 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 615 PM MST.
* At 311 PM MST, Doppler radar indicated thunderstorms producing
very heavy rainfall from Peach Springs south to just north of
Wikieup. In addition to the potential for flash flooding, frequent
cloud to ground lightning and very low visibility is expected with
these heavy downpours. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Valentine, Diamond M Ranch and Peach Springs.
Motorists traveling along or near the Interstate 40 corridor between
Fort Rock and the Highway 93 interchange could see sudden reductions
of driving visibility and result in a hazard for drivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3488 11333 3471 11356 3508 11361 3527 11371
3556 11393 3573 11387 3573 11333 3563 11333
3562 11333 3559 11333 3550 11333 3548 11333
3525 11333 3502 11333 3495 11333
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TB3086
RWUS32 KVEF 112327
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
427 PM PDT Thu Aug 11 2022
AZC015-120115-
/O.CON.KVEF.FF.W.0133.000000T0000Z-220812T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
427 PM MST Thu Aug 11 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST THIS
EVENING FOR SOUTH CENTRAL MOHAVE COUNTY...
At 427 PM MST, Doppler radar indicated thunderstorms producing heavy
rain from Peach Springs to just north of Wikieup. Rainfall estimates
of 1 to 2 inches have occurred over the last hour along the
Interstate 40 corridor. Any flash flooding ongoing in these areas is
expected to continue.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Diamond M Ranch, Valentine and Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3488 11333 3471 11356 3508 11361 3527 11371
3543 11383 3573 11333 3563 11333 3562 11333
3559 11333 3550 11333 3548 11333 3525 11333
3502 11333 3495 11333
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TB3846
WGUS75 KVEF 120107
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
607 PM PDT Thu Aug 11 2022
AZC015-120117-
/O.EXP.KVEF.FF.W.0133.000000T0000Z-220812T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
607 PM MST Thu Aug 11 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MST THIS EVENING FOR
SOUTH CENTRAL MOHAVE COUNTY...
Only light rain was still falling over eastern Mohave County, and
flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3488 11333 3471 11356 3508 11361 3527 11371
3543 11383 3573 11333 3563 11333 3562 11333
3559 11333 3550 11333 3548 11333 3525 11333
3502 11333 3495 11333
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 10:41 AM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 10, 10:41 AM PDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1041 AM PDT Wed Aug 10 2022 .SYNOPSIS...Another afternoon of thunderstorms expected today across the eastern half of the area, with more isolated coverage in our western locations. Heavy rain and flash flooding are the main concerns. Storm chances and near-to-below normal temperatures stick around into next week. && .UPDATE...Mesoanalysis through the morning showed highly anomalous moisture with an inch of higher PWATS and dewpoints over 60F in place over much of southern Nevada through the Colorado River Valley into western Arizona. In fact, the 12Z VEF sounding had recording breaking PWATs of 1.7 inches (with the previously highest recorded PWAT for today being 1.54 inches. Satelite imagery showed an area of clouds associated with weak MCV lifting north into central Nevada. By late morning, much of the region has at least some sun to help heat the low levels. With a juicy atmosphere and surface based CAPEs uncapped with values over 1000 J/Kg, we already have isolated thunderstorms developing in the mountain area of Clark, Lincoln, and Mohave County. High rain rates were already reported with these storms. Expectations for today have not changed much since the previous forecast. Expecting convection late this morning through the afternoon before diminishing this evening. Given the amount of moisture, any storms will contain high rain rates and could lead to flash flooding. The most widespread thunderstorm activity will be in Lincoln, Clark, and Mohave counties this afternoon, thus the flash flooding risk will be highest in these areas. Tall thunderstorms with an uncapped atmosphere and progged ML CAPE to be uncapped with values 1000-2000 J/Kg this afternoon could lead to wet microbursts and strong winds. However, there is limited shear and DCAPE, so the threat for widespread severe hail and winds is low. Made no changes to the Flash Flood Watch that continues through this evening for much of southern Nevada, western Arizona, and eastern San Bernardino. --Nickerson-- && .PREVIOUS DISCUSSION...203 AM PDT Wed Aug 10 2022 .SHORT TERM...Today and Thursday. Overnight radar and satellite analysis shows scattered light showers and a few thunderstorms across our central and northeastern zones. These are likely being forced by remnant mesoscale perturbations produced by yesterday's convection. This activity should continue to drift northward with the mean upper-level flow, so a brief shower or storm will be possible, mainly in our Nevada zones, through the early morning. The main thunderstorm activity will be this afternoon and evening, across many of the same areas that were impacted yesterday. As a result, the Flash Flood Watch was extended through midnight tonight. The upper-level support for today is expected to arrive in the form of an MCV produced by the ongoing convection in southern Arizona. Not sure that guidance has a good grasp on this feature yet, it looks like it'll arrive this afternoon or evening, providing lift for thunderstorm development in additional to the usual orographic component. Thus, scattered to widespread storms are forecast this afternoon, primarily across Clark, Mohave, Lincoln, and northeastern San Bernardino Counties. Primary concerns are heavy rain and flash flooding, especially with PWATs of 1.5+ inches. However, gusty outflow winds and frequent lightning will also be possible. Thunderstorm activity should begin to wane in the evening hours. Looking ahead to tomorrow, it's basically rinse and repeat. Deep moisture stays in place and there remains no sign of larger-scale features in the flow, so thunderstorm coverage will continue to rely on mesoscale triggers from the previous day's convection. Heavy rain and flash flooding potential will persist, primarily in Mohave, Clark, and Lincoln Counties, but uncertainty remains in the magnitude of these threats due to the aforementioned setup. .LONG TERM...Friday through next week. There is no sign of a pattern change in the extended forecast. Ensemble guidance continues to show a dominant 500mb high over the Four Corners/Southern Rockies region. This keeps us under south- southeasterly flow which supplies the monsoon moisture. GFS and ECMWF ensemble means show PWATs at or above 1.25" through next week. Thus, above-normal rain chances and seasonal temperatures are expected to persist through the period. && .AVIATION...For Harry Reid...A moist southeasterly flow will continue to bring abundant cloud cover across southern Nevada. Easterly winds will diminish, becoming light and variable. SCT-BKN clouds 15-20k feet lowering to 10-15k feet this afternoon. Thunderstorm chances increase this afternoon with storm motion from the southeast to the northwest. Possible impacts include brief heavy rain, gusty outflow winds, and lightning. Storms are expected to dissipate by sunset. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms are expected to develop this afternoon in the Las Vegas Valley and in the Colorado River Valley impacting TAF sites with brief heavy rain, gusty outflow winds, and dangerous lightning. Storm movement today will be towards the north-northwest. Cloud bases 10-12 kft MSL. Low storm chances at KBIH and KDAG today but an isolated cell or two developing is not out of the question. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:18 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Aug 9, 5:55 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 9, 6:18 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Aug 10, 12:39 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 30 hr |
| Aug 10, 1:44 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 2:28 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 2:54 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 3:26 PM PDT | Areal Flood Advisory | VEF | Clark | 39 min |
| Aug 10, 4:01 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 10, 4:05 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 9, 5:11 PM PDT | Dust Storm Warning | VEF | Mohave | 64 min |
| Aug 9, 5:47 PM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 10, 11:24 AM PDT | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 11:51 AM PDT | Flash Flood Warning | VEF | Mohave | 28 hr |
| Aug 10, 1:38 PM PDT | Flash Flood Warning | VEF | Mohave | 28 hr |
| Aug 10, 1:55 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 4:38 PM PDT | Areal Flood Warning | VEF | Mohave | 12 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.